Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 298, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 14, 2012, 1:02 AM CDT for 6 counties in Arkansas; McCurtain County, Oklahoma; Bowie County, Red River County, Texas. It was in force for 58 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 14, 2012, 1:02 AM CDT (06:02 UTC)
- Expired
- Oct 14, 2012, 2:00 AM CDT
- In force
- 58 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Sevier County, AR, McCurtain County, OK, Bowie County, TX, Red River County, TX
The radar
The Shreveport radar (KSHV), 136 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 14, 1:15 AM CDT | TSTM WND DMG | Foreman, AR | AT LEAST 4 TREES REPORTED DOWN ON THE WEST SIDE OF FOREMAN. |
| Oct 14, 1:30 AM CDT | TSTM WND DMG | Ashdown, AR | AT LEAST 20 TREES HAVE BEEN REPORTED DOWN ALONG THE NORTH AND NORTHEAST SIDE OF ASHDOWN. |
| Oct 14, 1:30 AM CDT | TSTM WND DMG | Ben Lomond, AR | LARGE TREE LIMB FELL AND DAMAGED POWERLINES AND A STREET LIGHT. |
| Oct 14, 1:30 AM CDT | TSTM WND DMG | Texarkana, AR | A TREE SNAPPED AND FELL THROUGH THE TEXARKANA COUNTRY CLUB POOL HOUSE |
| Oct 14, 1:30 AM CDT | TSTM WND GST 70 | Wilton, AR | SEVERAL TREE LIMBS DOWN AROUND WILTON |
| Oct 14, 1:30 AM CDT | HAIL 1.5 | Wilton, AR | |
| Oct 14, 1:35 AM CDT | TSTM WND DMG | 10 Wnw Fulton, AR | SEVERAL TREES REPORTED DOWN ALONG A LINE FROM WILTON TO FULTON...NEAR MILLWOOD LAKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 10:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
660
WUUS54 KSHV 140602
SVRSHV
ARC057-061-073-081-091-133-OKC089-TXC037-387-140700-
/O.NEW.KSHV.SV.W.0298.121014T0602Z-121014T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
102 AM CDT SUN OCT 14 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOWIE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WAKE VILLAGE...TEXARKANA...SIMMS...
NEW BOSTON...
SOUTHEASTERN RED RIVER COUNTY IN NORTHEAST TEXAS...
SOUTHEASTERN MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF HOPE...
SOUTHEASTERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF MINERAL SPRINGS...
NORTH CENTRAL LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...FOREMAN...ASHDOWN...
NORTHERN MILLER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF TEXARKANA...
SOUTHEASTERN SEVIER COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 200 AM CDT
* AT 1258 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 11
MILES NORTHWEST OF DE KALB...OR 16 MILES NORTHEAST OF BOXELDER...
AND MOVING EAST AT 65 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARKINDA...REDWATER...HOOKS...WINTHROP...RICHMOND...ALLEENE...
NASH...WILTON...OGDEN...BEN LOMOND...MANDEVILLE...GENOA...
SARATOGA...TOLLETTE...FULTON...GARLAND...WASHINGTON AND BLEVINS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3396 9356 3333 9361 3333 9477 3339 9483
3338 9486 3376 9477 3393 9383
TIME...MOT...LOC 0602Z 256DEG 55KT 3366 9463
$$
204 follow-up statements
554
WWUS54 KSHV 140610
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
110 AM CDT SUN OCT 14 2012
TXC387-140620-
/O.CAN.KSHV.SV.W.0298.000000T0000Z-121014T0700Z/
RED RIVER TX-
110 AM CDT SUN OCT 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR RED RIVER COUNTY IS
CANCELLED...
LAT...LON 3396 9356 3333 9361 3333 9474 3371 9476
3371 9474 3372 9476 3374 9475 3373 9478
3376 9475 3393 9383
TIME...MOT...LOC 0610Z 256DEG 55KT 3367 9448
$$
ARC057-061-073-081-091-133-OKC089-TXC037-140700-
/O.CON.KSHV.SV.W.0298.000000T0000Z-121014T0700Z/
HEMPSTEAD AR-HOWARD AR-LAFAYETTE AR-LITTLE RIVER AR-MILLER AR-
SEVIER AR-MCCURTAIN OK-BOWIE TX-
110 AM CDT SUN OCT 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR BOWIE...MCCURTAIN...SEVIER...MILLER...LITTLE RIVER...LAFAYETTE...
HOWARD AND HEMPSTEAD COUNTIES...
AT 108 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF TOM...OR 8 MILES
SOUTHWEST OF FOREMAN...MOVING EAST AT 65 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARKINDA...WALLACE...REDWATER...HOOKS...RED BANK...WINTHROP...ARDEN...
LEARY...RICHMOND...ALLEENE...NASH...WAKE VILLAGE...PINE PRAIRIE...
TEXARKANA...WILTON...ASHDOWN...OGDEN...BEN LOMOND...BROWNTOWN...
MANDEVILLE...GENOA...MILLWOOD...RED BLUFF...HOMAN...SARATOGA...BRIGHT
STAR...MINERAL SPRINGS...TOLLETTE...MCNAB...FULTON...HERVEY...
GARLAND...SPIRIT LAKE...BOYD...OZAN...WASHINGTON...OAKHAVEN...HOPE...
MCCASKILL AND BLEVINS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3396 9356 3333 9361 3333 9474 3371 9476
3371 9474 3372 9476 3374 9475 3373 9478
3376 9475 3393 9383
TIME...MOT...LOC 0610Z 256DEG 55KT 3367 9448
$$
20964
WWUS54 KSHV 140630
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
130 AM CDT SUN OCT 14 2012
OKC089-140639-
/O.CAN.KSHV.SV.W.0298.000000T0000Z-121014T0700Z/
MCCURTAIN OK-
130 AM CDT SUN OCT 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR MCCURTAIN COUNTY IS
CANCELLED...
LAT...LON 3396 9356 3333 9361 3333 9474 3363 9457
3364 9454 3364 9456 3366 9455 3364 9452
3362 9453 3363 9449 3378 9448 3381 9446
3393 9383
TIME...MOT...LOC 0629Z 256DEG 55KT 3375 9412
$$
ARC057-061-073-081-091-133-TXC037-140700-
/O.CON.KSHV.SV.W.0298.000000T0000Z-121014T0700Z/
HEMPSTEAD AR-HOWARD AR-LAFAYETTE AR-LITTLE RIVER AR-MILLER AR-
SEVIER AR-BOWIE TX-
130 AM CDT SUN OCT 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR BOWIE...SEVIER...MILLER...LITTLE RIVER...LAFAYETTE...HOWARD AND
HEMPSTEAD COUNTIES...
AT 125 AM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR WILTON...OR 6 MILES NORTHWEST OF
ASHDOWN...MOVING EAST AT 65 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OGDEN...BEN LOMOND...MANDEVILLE...BROWNTOWN...GENOA...MILLWOOD...RED
BLUFF...HOMAN...SARATOGA...BRIGHT STAR...MINERAL SPRINGS...
TOLLETTE...MCNAB...FULTON...HERVEY...GARLAND...SPIRIT LAKE...BOYD...
OZAN...WASHINGTON...OAKHAVEN...HOPE...MCCASKILL AND BLEVINS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3396 9356 3333 9361 3333 9474 3363 9457
3364 9454 3364 9456 3366 9455 3364 9452
3362 9453 3363 9449 3378 9448 3381 9446
3393 9383
TIME...MOT...LOC 0629Z 256DEG 55KT 3375 9412
$$
20446
WWUS54 KSHV 140641
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
141 AM CDT SUN OCT 14 2012
ARC057-061-073-081-091-133-TXC037-140700-
/O.CON.KSHV.SV.W.0298.000000T0000Z-121014T0700Z/
HEMPSTEAD AR-HOWARD AR-LAFAYETTE AR-LITTLE RIVER AR-MILLER AR-
SEVIER AR-BOWIE TX-
141 AM CDT SUN OCT 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR BOWIE...SEVIER...MILLER...LITTLE RIVER...LAFAYETTE...HOWARD AND
HEMPSTEAD COUNTIES...
AT 137 AM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR SARATOGA...OR 9 MILES SOUTH OF MINERAL
SPRINGS...MOVING EAST AT 65 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCNAB...FULTON...HERVEY...GARLAND...SPIRIT LAKE...BOYD...OZAN...
WASHINGTON...OAKHAVEN...HOPE...MCCASKILL AND BLEVINS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3396 9356 3333 9361 3333 9474 3334 9474
3359 9448 3388 9409 3393 9383
TIME...MOT...LOC 0641Z 256DEG 55KT 3378 9390
$$
20160
WWUS54 KSHV 140652
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
152 AM CDT SUN OCT 14 2012
ARC133-140702-
/O.CAN.KSHV.SV.W.0298.000000T0000Z-121014T0700Z/
SEVIER AR-
152 AM CDT SUN OCT 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR SEVIER COUNTY IS CANCELLED...
LAT...LON 3396 9356 3333 9361 3333 9434 3379 9405
3375 9404 3376 9396 3380 9397 3384 9401
3390 9397
TIME...MOT...LOC 0652Z 255DEG 55KT 3383 9371
$$
ARC057-061-073-081-091-TXC037-140700-
/O.CON.KSHV.SV.W.0298.000000T0000Z-121014T0700Z/
HEMPSTEAD AR-HOWARD AR-LAFAYETTE AR-LITTLE RIVER AR-MILLER AR-
BOWIE TX-
152 AM CDT SUN OCT 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR BOWIE...MILLER...LITTLE RIVER...LAFAYETTE...HOWARD AND HEMPSTEAD
COUNTIES...
AT 150 AM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR OZAN...OR 10 MILES SOUTHEAST OF
NASHVILLE...MOVING EAST AT 65 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OAKHAVEN...HOPE...MCCASKILL AND BLEVINS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3396 9356 3333 9361 3333 9434 3379 9405
3375 9404 3376 9396 3380 9397 3384 9401
3390 9397
TIME...MOT...LOC 0652Z 255DEG 55KT 3383 9371
$$
20What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 10:37 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Oct 13, 10:37 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1037 PM CDT SAT OCT 13 2012 .DISCUSSION... UPDATED ZONES TO ADD SEVERE THUNDERSTORM WATCH NUMBER 665 THAT WILL BE VALID UNTIL 4 AM CDT FOR SOUTHEAST OKLAHOMA AND PARTS OF NORTHEAST TEXAS...AND SOUTHWEST AND SOUTH CENTRAL ARKANSAS. ALSO MADE SOME ADJUSTMENTS TO THE RAIN CHANCES AND INCLUSION OF MENTION OF SEVERE WORDING. /06/ && .AVIATION... BROKEN LINE OF STRONG TO SVR CONVECTION HAS DEVELOPED AHEAD OF AN APPROACHING COLD FRONT ACROSS OK/TX. SCATTERED TSTMS HAVE ALSO DEVELOPED AHEAD OF THE MAIN LINE. THIS ACTIVITY WILL CONTINUE TO SPREAD EAST AND WILL LIKELY AFFECT KTYR/KGGG/KTXK VERY EARLY IN THE 06Z TAF PERIOD. TSTMS WILL THEN MOVE INTO THE REMAINDER OF THE TERMINALS SUNDAY MORNING. CHANGED THUNDER REMARKS TO RAIN AFTER THE FRONT PASSES. UPPER TROUGH AXIS WILL SHIFT EAST OF THE AREA BY SUNDAY AFTERNOON. THIS SHOULD ALLOW FOR GRADUALLY CLEARING SKIES AND WINDS VEERING TO THE NW THROUGH THE END OF THE TAF PERIOD. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 84 57 83 53 / 60 50 10 0 0 MLU 68 82 58 82 52 / 30 50 10 0 0 DEQ 66 84 48 81 47 / 80 10 0 0 0 TXK 68 84 55 82 51 / 80 30 0 0 0 ELD 68 82 53 80 48 / 60 50 0 0 0 TYR 69 84 55 83 55 / 70 30 0 0 0 GGG 69 85 55 83 50 / 70 40 0 0 0 LFK 71 84 57 84 53 / 40 50 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/09
Hazardous weather outlook, Oct 13, 12:02 PM CDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1202 PM CDT SAT OCT 13 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-141100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1202 PM CDT SAT OCT 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL INCREASE THIS AFTERNOON OVER CENTRAL OKLAHOMA AND NORTH TEXAS...AHEAD OF A STRONG UPPER LEVEL STORM SYSTEM THAT WILL SHIFT EAST INTO KANSAS AND WESTERN OKLAHOMA. THIS SYSTEM WILL DRIVE A COLD FRONT SLOWLY SOUTHEAST ACROSS OKLAHOMA AND NORTHWEST TEXAS. THESE SHOWERS AND THUNDERSTORMS WILL MOVE INTO SOUTHEAST OKLAHOMA...EXTREME NORTHEAST TEXAS...AND ADJACENT SOUTHWEST ARKANSAS BY MID TO LATE EVENING...BEFORE PROGRESSING SOUTHEAST INTO THE REMAINDER OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...AND EAST TEXAS AFTER MIDNIGHT. STRONG SHEAR AND FORCING AHEAD OF THE FRONT AND THIS STORM SYSTEM MAY BE ENOUGH TO OVERCOME MARGINAL SURFACE INSTABILITY THIS EVENING FOR THE DEVELOPMENT OF ISOLATED SEVERE THUNDERSTORMS OVER PORTIONS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND ADJACENT SOUTHWEST ARKANSAS...MAINLY NORTH OF A TYLER TEXAS...TO TEXARKANA AND PRESCOTT ARKANSAS LINE. DAMAGING WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS...BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT OVER EXTREME NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA. THESE STORMS SHOULD GRADUALLY WEAKEN AFTER MIDNIGHT AS THE PRIMARY UPPER LEVEL FORCING SHIFTS NORTHEAST OF THE AREA INTO THE MID MISSISSIPPI VALLEY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP SUNDAY OVER EAST TEXAS...NORTH LOUISIANA...AND SOUTHCENTRAL ARKANSAS AHEAD OF THE COLD FRONT...AS IT SLOWLY SHIFTS SOUTHEAST ACROSS THE REGION. INSTABILITY WILL INCREASE AHEAD OF THE FRONT DURING THE DAY...WHICH MAY RESULT IN ISOLATED STRONG THUNDERSTORMS. SHOULD THIS OCCUR...STRONG GUSTY WINDS AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE. THESE SHOWERS AND THUNDERSTORMS WILL DIMINISH BY SUNDAY EVENING WITH THE PASSAGE OF THE FRONT...WITH DRIER AIR FILTERING SOUTHEAST TO START THE NEW WORK WEEK. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT AND THURSDAY MORNING...AHEAD OF ANOTHER COLD FRONT AND ASSOCIATED UPPER LEVEL STORM SYSTEM THAT WILL PROGRESS SOUTHEAST ACROSS THE PLAINS AND LOWER MISSISSIPPI VALLEY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...MAY BE NEEDED TONIGHT ACROSS PORTIONS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. 15
In the hours before
Special weather statement, Oct 13, 9:54 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
954 PM CDT SAT OCT 13 2012
OKZ077-140345-
MCCURTAIN-
954 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1045 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BATTIEST...BEACHTON...BETHEL...GLOVER...HOCHATOWN...MOUNT
HERMAN...PICKENS...PLUNKETVILLE...RINGOLD...RUFE...SHERWOOD...
SLIM...SMITHVILLE...VALLIANT...WATSON AND WRIGHT CITY...
AT 953 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
NORTH OF OCTAVIA TO 12 MILES WEST OF OCTAVIA TO CLOUDY...OR ALONG A
LINE EXTENDING FROM 28 MILES WEST OF MENA TO 27 MILES EAST OF CLAYTON
TO 20 MILES SOUTH OF CLAYTON...MOVING EAST AT 35 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
09Special weather statement, Oct 13, 11:24 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1124 PM CDT SAT OCT 13 2012
ARZ050-OKZ077-TXZ096-140515-
MCCURTAIN-RED RIVER-SEVIER-
1124 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1215 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
SEVIER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
GILLHAM...BROKEN BOW...IDABEL AND MANCHESTER...
AT 1120 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES
SOUTH OF OCTAVIA TO 15 MILES NORTHWEST OF BROKEN BOW TO FORT
TOWSON...OR ALONG A LINE EXTENDING FROM 29 MILES NORTHWEST OF DE
QUEEN TO 32 MILES EAST OF HUGO TO 14 MILES EAST OF HUGO...MOVING EAST
AT 45 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
09Special weather statement, Oct 14, 12:16 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1216 AM CDT SUN OCT 14 2012
ARZ050-051-140600-
HOWARD-SEVIER-
1216 AM CDT SUN OCT 14 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 100 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HOWARD AND SEVIER...
INCLUDING THE FOLLOWING LOCATIONS...
CENTER POINT...DE QUEEN...DIERKS...HORATIO...LOCKESBURG AND
UMPIRE...
AT 1214 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR HORATIO...MOVING NORTHEAST AT 40
MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
20Special weather statement, Oct 14, 12:21 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1221 AM CDT SUN OCT 14 2012
OKZ077-TXZ096-097-140600-
BOWIE-MCCURTAIN-RED RIVER-
1221 AM CDT SUN OCT 14 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 100 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
RED RIVER AND BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
IDABEL...BAGWELL...BOGATA AND CLARKSVILLE...
AT 1219 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DEPORT...OR 13 MILES NORTHWEST
OF HAGANSPORT...MOVING NORTHEAST AT 65 MPH.
PEA SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
20Local storm report, Oct 14, 12:56 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1256 AM CDT SUN OCT 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND DMG CLARKSVILLE 33.61N 95.06W
10/14/2012 RED RIVER TX 911 CALL CENTER
TREES AND PHONE LINES DOWN IN CLARKSVILLE AND BOGODA.
&&
ASTEVENSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 12:26 AM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 49 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Severe Thunderstorm Warnings in Texas, 2012Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.